Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 25, 2018, 2:10 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 26, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2018, 2:10 PM MDT (20:10 UTC)
- In effect from
- Mar 26, 2018, 12:00 PM MDT
- Expired
- Mar 26, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288 WWUS85 KABQ 252010 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 210 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE MIDDLE RIO GRANDE VALLEY AND MUCH OF CENTRAL AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR THE NORTHEAST HIGHLANDS AND PLAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions persist for the rest of this afternoon from the Middle Rio Grande Valley across much of eastern New Mexico. Fair to poor overnight humidity recoveries over much of the northeast and east central tonight will be followed by critical fire weather conditions Monday afternoon. NMZ104-108-260200- /O.UPG.KABQ.FW.A.0021.180326T1900Z-180327T0200Z/ /O.NEW.KABQ.FW.W.0024.180326T1900Z-180327T0200Z/ /O.CON.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/ Northeast Plains-East Central Plains- 210 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast and East Central Plains. Critical conditions will persist until around sunset then redevelop Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 35 mph with gusts of 40 to 45 mph this afternoon and evening. Southwest 20 to 30 mph with gusts to 40 mph Monday afternoon. * RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 13 percent this afternoon and early evening and from 10 to 15 percent Monday afternoon and early evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-260200- /O.NEW.KABQ.FW.W.0024.180326T1900Z-180327T0200Z/ /O.CON.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/ Northeast Highlands- 210 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 8 PM MDT Monday. * AREA AND TIMING...Northeast Highlands. Critical conditions will persist until around sunset, then redevelop Monday afternoon. * 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts of 40 to 45 mph this afternoon and evening and again Monday afternoon and early evening. * RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 14 percent this afternoon and early evening and 10 to 15 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106-107-260200- /O.CON.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- 210 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains. Critical fire weather conditions will persist until around sunset. * 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts of 40 to 45 mph this afternoon and evening. * RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 14 percent this afternoon and early evening. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
088 WWUS85 KABQ 260201 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 801 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR THE NORTHEAST HIGHLANDS AND PLAINS AND THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .Critical fire weather conditions are subsiding across much of central and eastern New Mexico this evening. However, fair to poor overnight humidity recoveries over much of the northeast and east central tonight will be followed by windy and dry conditions again Monday afternoon. NMZ103-104-108-261300- /O.EXP.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/ /O.CON.KABQ.FW.W.0024.180326T1900Z-180327T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 801 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY... * AREA AND TIMING...Northeast highlands, northeast plains, and east central plains of New Mexico. Critical conditions will redevelop Monday afternoon. * 20 FOOT WINDS...Southwest winds 20 to 25 mph with occasional gusts of 35 to 40 mph Monday afternoon and early evening. * RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Monday. && $$ NMZ106-107-260315- /O.EXP.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- 801 PM MDT Sun Mar 25 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Critical fire weather conditions are subsiding over central New Mexico this evening. Therefore, the Red Flag Warning will be allowed to expire. $$
844 WWUS85 KABQ 261250 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 650 AM MDT Mon Mar 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE NORTHEAST HIGHLANDS ALONG AND EAST OF I-25 AND THE EASTERN PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .Critical fire weather conditions will return to east central and northeast areas along and east of I-25 today as a lee trough and moderately strong flow aloft produce wind gusts from 30 to 40 mph. Temperatures will climb up to 9 degrees above normal, as humidities plummet below 15 percent. Haines in the 4 to 6 range are expected, with some lower readings along and south of I-40. NMZ103-104-108-270200- /O.EXT.KABQ.FW.W.0024.180326T1800Z-180327T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 650 AM MDT Mon Mar 26 2018 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast highlands along and east of I-25, northeast plains, and east central plains of New Mexico. * 20 FOOT WINDS...Southwest winds 20 to 30 mph with gusts up to 40 mph, except for lighter winds west of I-25. * RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15 percent Monday afternoon, except for some readings in the upper teens to near 20 degrees in southern Curry and Roosevelt Counties. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning for Monday. && $$ 44
699 WWUS85 KABQ 270146 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 746 PM MDT Mon Mar 26 2018 NMZ103-104-108-270300- /O.EXP.KABQ.FW.W.0024.000000T0000Z-180327T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 746 PM MDT Mon Mar 26 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Critical fire weather conditions are expected to wane into the evening, and therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 25, 11:15 AM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 25, 11:15 AM MDT, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1115 AM MDT Sun Mar 25 2018 .AVIATION... 18Z TAF CYCLE Occasional sw-wly gusts to 40 kt thru 26/02Z. Aft 20Z sct high based cumulus with increasing mid and high level clouds area wide and isold-shra or virga south central/southeast NM. && .PREV DISCUSSION...328 AM MDT Sun Mar 25 2018... .SYNOPSIS... Strengthening southwest winds and dry conditions will spread the fire weather concern that has been plaguing eastern areas westward to the middle Rio Grande Valley today. One more day of critical fire weather conditions is expected Monday across the eastern plains. An upper level low pressure system will then move gradually eastward across New Mexico Monday afternoon through Wednesday with a better chance of rain and snow showers, some with thunder. A back door cold front will undercut the system Monday night through Tuesday, when precipitation will be most widespread. The northern mountains above 7500 feet should accumulate a few to several inches of snow by late Tuesday. After some lingering showers and thunderstorms across east central and southeast areas Wednesday, another upper level trough and back door cold front will cause precipitation chances to persist across far northeast New Mexico Thursday. At the end of the week, temperatures will rebound above normal as dry weather prevails. && .DISCUSSION... Strengthening southwest winds aloft and a potent lee trough will cause two more days of breezy to windy conditions today and Monday, especially along and east of the central mountain chain. Winds look like they will get strong enough this afternoon for a Wind Advisory in the south central mountains. A broad upper level trough will deepen over the western US today, then form a closed upper level low pressure system over Arizona tonight. This upper low will then pass slowly eastward over NM, with showers and a few thunderstorms beginning across western areas as early as Monday afternoon. Drier variety thunderstorms will also be possible with a band of gusty cells traversing southeast NM Monday afternoon. The Monday night/Tuesday back door cold front will drop temperatures below normal areawide Tuesday. Snow accumulations will favor the mountains, and especially the northern mountains above 7500 feet where a few to several inches are possible. Easterly upslope flow with the front should favor locations east of the continental divide, and especially the central mountain chain and east slopes for around 0.10 to 0.40 of an inch of rain and/or liquid equivalent accumulation. The Thursday system may produce some rain showers, snow showers and thunderstorms from Raton pass eastward. 44 && .FIRE WEATHER... Critical fire weather conditions today and Monday, then a break from the dry and windy conditions through at least the rest of the week. Weather ingredients in place with strong winds, some single digit minimum RH, moderate to high Haines and above normal temperatures. That means more critical fire weather conditions this afternoon into this evening from the Middle Rio Grande Valley across the Eastern Highlands and Plains. The Northwest and West Central Mountains could see at least localized critical conditions this afternoon. Limiting factors are low to moderate Haines and near normal temperatures. One more day of critical fire conditions Monday across all of the Eastern Plains. We have issued a Fire Weather Watch for the two far eastern zones. The Northeast Highlands from I-40 east will be near critical conditions for a few hours Monday afternoon, but held off on a watch there for now. A Pacific Northwest storm will eventually organize into a closed low over AZ late Monday into Tuesday. Then the low will drift east over NM Tuesday night into Wednesday, departing the state Wednesday night. During this time precipitation will develop in the west and spread east with time. A few showers and thunderstorms will develop Monday over the western high terrain. Rain and snow showers will turn to all snow Monday night over the western and North Central Mountains. Meanwhile a strong back door will dive south through the Eastern Plains Monday night, and plunge into the Rio Grande Valley Tuesday. An area of snow will develop behind the front across the Northeast Highlands and Plains late Monday night and Tuesday. Widespread precipitation likely Tuesday night, then slowly diminishing Wednesday and Wednesday night. Wetting precipitation is possible in some western and central areas, but may be mostly confined to the North Central Mountains. A weak disturbance in the northwest flow aloft may bring a little snow to the far northeast Thursday. Friday through next weekend will be dry with above normal temperatures. No critical fire weather conditions expected from Tuesday through next weekend aside from perhaps Saturday across a small area from Clines Corners to Vaughn. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ103-104-106>108. Fire Weather Watch from Monday afternoon through Monday evening for the following zones... NMZ104-108. Wind Advisory until 7 PM MDT this evening for the following zones... NMZ526-540. &&
Hazardous weather outlook, Mar 25, 3:53 AM MDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 353 AM MDT Sun Mar 25 2018 NMZ501>540-261000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 353 AM MDT Sun Mar 25 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect in the middle Rio Grande Valley and along and east of the central mountain chain this afternoon until early evening due to strong winds and low humidities. The strongest winds are expected in the south central mountains, where gusts up to 45 mph are expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The potential exists for critical fire weather conditions to return to the eastern plains on Monday afternoon and early evening. Monday night through Tuesday night, a few inches of snow accumulation will be possible in the northern mountains. The Sangre de Cristos should receive the most snow with the potential for over a half foot on higher peaks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:04 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 11 hr |
| Mar 25, 3:07 AM MDT | Wind Advisory | ABQ | 16 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.